Log in
High Blood Pressure Support
1,719 members422 posts

Does Losartan cause muscle and joint pain?

I was given Losartan 50 MG by my cardiologist and it did not seem to do anything so she increased it to 100 MG. She said she would rather max out the Losartan before adding another medication. The 100 MG did not seem to do much either as my BP was a little higher than I would like. I went back to her and she added Hydrochlorothiazide 12 MG at my request. I had been on this drug earlier in life and it seem to work for me. My BP dropped significantly to 120/60 or less. I asked to be taken off the Losartan or at least lessen the drug and neither of my doctors would go along with this. I decreased it myself and my BP is fine. I am getting severe shoulder, arm and wrist pain and I wondering if anyone else has had this trouble with the Losartan or HCTZ???

Thank you, TomS

3 Replies
oldestnewest

Losartan did not work for me too. I had huge side effects also. Eventually I changed the doctor who asked me to stop Losartan and added 8 mg of Coversyl. This worked for me.

Reply

It is one the few drugs that did not give me side effects. An orthopaedic consultant once told me that any drug can caused muscle or joint pain in some patients.

Reply

Following AVR and triple bypass in July last year I was given Ramipril. I got cramp in my thigh so it was changed to Losartan. I think I'm right in saying that the first is an ACE inhibitor and the second an ARB. So they are similar. I still get the muscle cramps and they interfere with every day activities. I've been told that these drugs are good for the health of my new arteries. Before my op I'd been taking Amlodopine for years. I would have liked to stay on it. Does anyone know whether Amlodopine is not so good for the arteries?

Marga

1 like
Reply

You may also like...